Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 63, NWS Tampa Bay, FL

October 27, 20086 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Oct 27, 2008, 1:25 PM EDT for 6 counties in Florida. It took effect at Oct 28, 2008, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 1:25 PM EDT (17:25 UTC)
In effect from
Oct 28, 2008, 10:00 AM EDT
Expired
Oct 28, 2008, 7:00 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 271725
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
125 PM EDT MON OCT 27 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE NORTHERN
HALF OF THE AREA FOR LONG DURATIONS OF LOW RH AND WINDS...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR THE ENTIRE
AREA FOR LONG DURATIONS OF LOW RH...

FLZ039-042-043-048-049-051-052-272300-
/O.UPG.KTBW.FW.A.0051.081028T1600Z-081028T2300Z/
/O.NEW.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/
/O.NEW.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/
/O.CON.KTBW.FW.W.0062.000000T0000Z-081027T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
125 PM EDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED SEVERAL FIRE WEATHER RELATED PRODUCTS.

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM THIS
EVENING...AND A RED FLAG WARNING WILL AGAIN BE IN EFFECT BETWEEN
12 PM AND 7 PM EDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH IS
IN EFFECT FOR WEDNESDAY AFTERNOON.

COLD AND VERY DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE
REGION TODAY ON BREEZY NORTHERLY WINDS. LOW DEW POINTS FILTERING
OVER THE NORTHERN HALF OF THE FLORIDA PENINSULA TODAY WILL PRODUCE
RELATIVE HUMIDITY VALUES IN THE LOWER 30 PERCENT RANGE FOR LONG
DURATIONS AND 20 FOOT WINDS AROUND 15 MPH. THE DRY AIRMASS WILL
SETTLE OVER THE ENTIRE AREA ON TUESDAY AND WEDNESDAY FOR
CRITICALLY LOW RELATIVE HUMIDITIES WITH LONG DURATIONS AREAWIDE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-272300-
/O.UPG.KTBW.FW.A.0051.081028T1600Z-081028T2300Z/
/O.NEW.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/
/O.NEW.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
125 PM EDT MON OCT 27 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RH VALUES AND GUSTY
AFTERNOON WINDS TUESDAY...AND LIKELY WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
4 follow-up statements
000 
WWUS82 KTBW 272307
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
707 PM EDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT TUESDAY AFTERNOON FOR THE ENTIRE
AREA FOR LONG DURATIONS OF LOW RH...

FLZ039-042-043-048-049-051-052-281115-
/O.EXP.KTBW.FW.W.0062.000000T0000Z-081027T2300Z/
/O.CON.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/
/O.CON.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
707 PM EDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY HAS EXPIRED.  A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING.

COLD AND VERY DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE
REGION TONIGHT ON BREEZY NORTHERLY WINDS. THE DRY AIRMASS WILL
SETTLE OVER THE ENTIRE AREA ON TUESDAY AND WEDNESDAY FOR
CRITICALLY LOW RELATIVE HUMIDITIES WITH LONG DURATIONS AREAWIDE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ050-055>057-060>062-065-281115-
/O.CON.KTBW.FW.W.0063.081028T1600Z-081028T2300Z/
/O.CON.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
707 PM EDT MON OCT 27 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RH VALUES AND
GUSTY AFTERNOON WINDS TUESDAY...AND LIKELY WEDNESDAY.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 280901
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
501 AM EDT TUE OCT 28 2008

...RED FLAG WARNING IN EFFECT FOR THE ENTIRE AREA FROM 10 AM THIS
MORNING TO 7 PM EDT THIS EVENING FOR LONG DURATIONS OF VERY LOW RH
WITH GUSTY WINDS...

...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM EDT
WEDNESDAY FOR LONG DURATIONS OF VERY LOW RH...

FLZ039-042-043-048>052-055>057-060>062-065-282100-
/O.UPG.KTBW.FW.A.0052.081029T1600Z-081029T2300Z/
/O.NEW.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/
/O.EXT.KTBW.FW.W.0063.081028T1400Z-081028T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT TUE OCT 28 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
EDT WEDNESDAY. THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM
THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

A COLD AND VERY DRY AIRMASS WILL BUILD INTO THE REGION TODAY ON 
GUSTY NORTHERLY WINDS AND SETTLE OVER THE AREA THROUGH AT LEAST
WEDNESDAY. AFTERNOON RH VALUES WILL DROP WELL BELOW CRITICAL
VALUES AND BOTTOM OUT IN THE LOWER 20 PERCENT RANGE THIS AFTERNOON
AND AGAIN ON WEDNESDAY AFTERNOON FOR LONG DURATIONS. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 281739
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
139 PM EDT TUE OCT 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL
7 PM EDT THIS EVENING FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES
COMBINED WITH GUSTY NORTHERLY SURFACE AND TRANSPORT WINDS...

...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM
EDT ON WEDNESDAY FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW 35 PERCENT
POSSIBLE ALL AREAS ON THURSDAY AFTERNOON...

FLZ039-042-043-048>052-055>057-060>062-065-282300-
/O.CON.KTBW.FW.W.0063.000000T0000Z-081028T2300Z/
/O.CON.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
139 PM EDT TUE OCT 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT
WEDNESDAY...

A COLD AND VERY DRY AIRMASS WILL CONTINUE TO POUR INTO THE REGION
THE REMAINDER OF TODAY ON GUSTY NORTHERLY WINDS. THIS COLD AND VERY
DRY AIR MASS WILL SUPPORT AFTERNOON HUMIDITY VALUES WELL BELOW
CRITICAL VALUES WITH READINGS BOTTOMING OUT IN THE LOWER 20 PERCENT
RANGE THE REMAINDER OF THIS AFTERNOON ALONG WITH GUSTY NORTHERLY
WINDS. 

THE COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE TONIGHT AND
WEDNESDAY WITH MORE LONG DURATIONS OF HUMIDITY VALUES WELL BELOW
35 PERCENT EXPECTED ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$


JCM/RJS
000 
WWUS82 KTBW 282312
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
712 PM EDT TUE OCT 28 2008

...RED FLAG WARNING IN EFFECT FOR ALL AREAS FROM 10 AM TO 7 PM
EDT ON WEDNESDAY FOR LONG DURATIONS OF VERY LOW HUMIDITY VALUES...

...1 TO 3 HOURS OF MARGINALLY LOW HUMIDITY VALUES BELOW
35 PERCENT POSSIBLE ALL AREAS ON THURSDAY AFTERNOON...

FLZ039-042-043-048>052-055>057-060>062-065-291115-
/O.EXP.KTBW.FW.W.0063.000000T0000Z-081028T2300Z/
/O.CON.KTBW.FW.W.0064.081029T1400Z-081029T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
712 PM EDT TUE OCT 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY. 

THE COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE TONIGHT AND
WEDNESDAY WITH MORE LONG DURATIONS OF HUMIDITY VALUES WELL BELOW
35 PERCENT EXPECTED ACROSS THE ENTIRE AREA WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Oct 27, 1:19 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 27, 1:19 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
119 PM EDT MON OCT 27 2008

.SHORT TERM...NEAR RECORD LOW TEMPERATURES POSSIBLE TUESDAY MORNING
THEN RECORD LOW TEMPERATURES LIKELY WEDNESDAY MORNING...

.SHORT TERM(TONIGHT - WEDNESDAY)...AN UPPER LEVEL TROUGH OVER THE
SOUTHEASTERN STATES THIS AFTERNOON WILL MOVE OFF THE SOUTHEAST U.S.
COAST LATER TONIGHT AND TUESDAY. AN ATTENDANT COLD FRONT NOW ACROSS
THE NORTHERN PENINSULA THIS AFTERNOON WILL SWEEP SOUTHEAST THROUGH
THE FORECAST AREA OVERNIGHT. STRONG COLD AIR ADVECTION IN THE WAKE
OF THIS FRONT WILL SUPPORT BREEZY COOL CONDITIONS OVERNIGHT WITH
TEMPERATURES APPROACHING NEAR RECORD LEVELS IN SOME LOCATIONS BY
EARLY TUESDAY MORNING UNDER CLEAR SKIES. LOWS TONIGHT SHOULD BOTTOM
OUT 40 TO THE LOWER 40S OVER THE INLAND SECTIONS OF THE NATURE COAST
MID 40S CENTRAL INTERIOR EXCEPT UPPER 40S ALONG THE COAST...AND UPPER
40S TO 50 SOUTH.

THE UPPER TROUGH WILL MOVE FURTHER INTO THE WESTERN ATLANTIC ON TUESDAY
AS STRONG SURFACE HIGH PRESSURE (1037MB) OVER THE PLAINS BUILDS SOUTHEAST
TOWARD THE NORTHERN GULF. DRY STABLE CONDITIONS WILL SUPPORT AMPLE
SUNSHINE ACROSS THE REGION BUT STRONG COLD AIR ADVECTION WILL KEEP
TEMPERATURES FROM RISING MUCH DURING THE DAY WITH HIGHS ONLY REACHING
60 NORTH...LOWER TO MID 60S CENTRAL...AND UPPER 60S TO 70 FAR SOUTH
WITH BREEZY NORTHWEST TO NORTH WINDS MAKING IT FEEL EVEN COOLER.

DURING TUESDAY NIGHT STRONG SURFACE HIGH PRESSURE WILL BUILD IN OVER THE
NORTHERN GULF. A VERY DRY AIR MASS COMBINED WITH A LIGHTER NORTHERLY
DRAINAGE FLOW WILL LIKELY SUPPORT NEAR IDEAL RADIATIONAL COOLING WITH
SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON WITH RECORD LOWS
A GOOD POSSIBILITY ACROSS THE FORECAST AREA BY WEDNESDAY MORNING...WITH
LOWS FALLING INTO THE LOWER TO MID 30S OVER THE NATURE COAST...WITH
POCKETS OF NEAR FREEZING TEMPS POSSIBLE IN THE NORMALLY COLDER SHELTERED
LOCATIONS FROM BROOKSVILLE NORTH...TO THE UPPER 30S TO 40 CENTRAL
INTERIOR (MID/UPPER 40S ALONG THE COAST) AND LOWER TO MID 40S ACROSS
THE SOUTH. ON WEDNESDAY HIGH PRESSURE OVER THE NORTHERN GULF WILL SUPPORT
AMPLE SUNSHINE AND COOL TEMPERATURES WITH HIGHS AGAIN ONLY RISING INTO
THE 60S NORTH INTO CENTRAL ZONES AND 70 FAR SOUTH. SOME RECORD LOW
TEMPERATURES FOR THE NEXT TWO MORNINGS ARE LISTED BELOW.

RECORD LOW TEMPERATURES
FOR TUESDAY MORNING 10/28/08

TAMPA..............42 SET IN 1957
SAINT PETERSBURG...47 SET IN 1957
FORT MYERS.........45 SET IN 1957
LAKELAND...........43 SET IN 1957
SARASOTA...........43 SET IN 1957

RECORD LOW TEMPERATURES
FOR WEDNESDAY MORNING 10/29/08

TAMPA..............44 SET IN 1910
SAINT PETERSBURG...49 SET IN 1952
FORT MYERS.........48 SET IN 1944
LAKELAND...........48 SET IN 1957
SARASOTA...........45 SET IN 1957

NOTE: BELOW ARE THE COLDEST TEMPERATURES EVER OBSERVED FOR THE MONTH
OF OCTOBER SINCE RECORDS BEGAN.

TAMPA..............40 DEGREES ON 10/21/1964 (RECORDS BEGAN IN 1890)
SAINT PETERSBURG...47 DEGREES ON 10/28/1957 (RECORDS BEGAN IN 1915)
FORT MYERS.........45 DEGREES ON 10/28/1957 (RECORDS BEGAN IN 1902)
LAKELAND...........42 DEGREES ON 10/21/1989 (RECORDS BEGAN IN 1946)
SARASOTA...........44 DEGREES ON 10/18/1977 (RECORDS BEGAN IN 1948)

.LONG TERM(WEDNESDAY NIGHT - MONDAY)...HIGH PRESSURE AND ITS ASSOCIATED
DRY AIRMASS WILL REMAIN IN CONTROL THROUGH EARLY FRIDAY BEFORE THE
HIGH RETREATS NORTHWARD AND WEAKENS SLIGHTLY. AS THE HIGH RETREATS
EASTERLY FLOW IS EXPECTED TO DRAW LOW LEVEL MOISTURE OVER FLORIDA
AND TEMPERATURES WILL CREEP UPWARD TOWARD SEASONAL AVERAGES. MID AND
UPPER-LEVEL MOISTURE WILL REMAIN MINIMAL SO MOST SHOWER ACTIVITY ACCOMPANYING
THE EASTERLY FLOW WILL IMPACT EAST COAST LOCATIONS AND NOT SOUTHWEST
FLORIDA. WILL LEAVE MENTION OF PRECIPITATION OUT OF THE FORECAST FOR
NOW.

&&

.AVIATION...A DRY AIRMASS WILL LEAD TO WIDESPREAD VFR CONDITIONS OVER
THE NEXT 24 HOURS.

&&

.MARINE...STRONG COLD AIR ADVECTION IN THE WAKE OF A COLD FRONT WILL
PRODUCE VERY ROUGH BOATING CONDITIONS OVER THE GULF WATERS WITH WINDS
AND SEAS INCREASING INTO THE SMALL CRAFT RANGE TONIGHT THROUGH TUESDAY
WITH WIND GUSTS UP TO GALE FORCE POSSIBLE IN THE OFFSHORE WATERS. WINDS
AND SEAS WILL SLOWLY BEGIN TO DECREASE AND SUBSIDE TUESDAY NIGHT THROUGH
THE REMAINDER OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS IN OVER THE
SOUTHEASTERN STATES AND NORTHERN GULF WITH THE FLOW VEERING INTO THE
NORTHEAST AND EAST THROUGH THE PERIOD.

&&

.FIRE WEATHER...A VERY DRY AIR MASS COMBINED WITH WINDS IN THE 10-15
KNOT RANGE IN THE WAKE OF THE COLD FRONT WILL SUPPORT RED FLAG CONDITIONS
OVER THE ENTIRE FORECAST AREA ON TUESDAY AND WILL BE UPGRADING THE CURRENT
FIRE WEATHER WATCH TO A RED FLAG WARNING DURING THIS AFTERNOON. THE
VERY DRY AIR MASS WILL REMAIN IN PLACE ON WEDNESDAY WITH THE POSSIBILITY
OF ADDITIONAL RED FLAG CONDITIONS...SO WILL ALSO ISSUE A FIRE WEATHER
WATCH FOR MUCH OF THE AREA AS WELL. HUMIDITY VALUES WILL RECOVER FROM
THURSDAY ON AS THE FLOW VEERS INTO THE NORTHEAST AND EAST WITH NO
ADDITIONAL WATCHES OR RED FLAG CONDITIONS ANTICIPATED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  47  65  42  67 /   0   0   0   0
FMY  51  69  44  74 /   0   0   0   0
GIF  47  65  41  69 /   0   0   0   0
SRQ  50  66  41  69 /   0   0   0   0
BKV  40  63  31  68 /   0   0   0   0
SPG  53  65  50  68 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CITRUS-HERNANDO-
     HILLSBOROUGH-LEVY-PASCO-POLK-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT TUESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR BONITA BEACH TO
     ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
     NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE....57/MCMICHAEL
LONG TERM/AVIATION...05/CANTIN
Hazardous weather outlook, Oct 27, 4:24 AM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
424 AM EDT MON OCT 27 2008

FLZ039-042-043-048-049-051-052-272030-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-
424 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
RED FLAG WARNING CONDITIONS ARE EXPECTED TO AFFECT MOST OF THE
NATURE COAST COUNTIES WITH 4 OR MORE HOURS OF RELATIVE HUMIDITIES
DROPPING BELOW 35 PERCENT. HILLSBOROUGH AND POLK COUNTIES MAY NOT
EXPERIENCE 4 HOURS OF CRITICAL HUMIDITIES...HOWEVER...BRIEF PERIODS
OF RH BELOW 35 PERCENT COULD COMBINE WITH WINDS IN THE 15 MPH
RANGE TO BRING WARNING CRITERIA AT ANY MOMENT DURING THE AFTERNOON
HOURS.

CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD
FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN
WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS.

...MARINE IMPACTS...
INCREASING WINDS WILL BRING HAZARDOUS SEAS ALONG COASTAL LOCATIONS STARTING
THIS AFTERNOON. SMALL CRAFT OPERATORS ARE URGED TO REMAIN WELL INFORMED
OF THE LATEST WEATHER FORECASTING AND CONSIDER REMAINING IN PORT
UNTIL CONDITIONS IMPROVE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITIONS WILL BECOME EVEN DRIER ON TUESDAY WITH A FIRE WEATHER
WATCH IN EFFECT.

CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD
FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN
WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS.

...MARINE IMPACTS...
HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH AT LEAST TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ050-055>057-060>062-065-272030-
PINELLAS-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
424 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...MARINE IMPACTS...
INCREASING WINDS WILL BRING HAZARDOUS SEAS ALONG COASTAL LOCATIONS STARTING
THIS AFTERNOON. SMALL CRAFT OPERATORS ARE URGED TO REMAIN WELL INFORMED
OF THE LATEST WEATHER FORECASTING AND CONSIDER REMAINING IN PORT
UNTIL CONDITIONS IMPROVE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITIONS WILL BECOME DRIER ON TUESDAY WITH A FIRE WEATHER WATCH
IN EFFECT.

CONDITIONS WILL BECOME VERY FAVORABLE FOR THE SPREAD OF WILD
FIRES. AVOID STARTING FIRES OUTDOORS AND ALWAYS SUPERVISE CHILDREN
WHEN IN CLOSE CONTACT WITH FLAMMABLE MATERIALS.

...MARINE IMPACTS...
HAZARDOUS BOATING CONDITIONS CONTINUE THROUGH AT LEAST TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:11 AM EDTSmall Craft AdvisoryTBW48 hr
Oct 27, 4:16 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter9 hr
Oct 27, 4:16 AM EDTRed Flag WarningTBWPolk, Sumter15 hr
Oct 27, 1:25 PM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.